Mississippi, 2007

Damaging Wind in Mississippi, June 18, 2007

June 18, 2007 · NWS LIX · 1 event in 1 county or zone

Isolated strong to severe thunderstorms developed in an unstable atmosphere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated strong to severe thunderstorms developed in an unstable atmosphere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 18, 8:53 AM CST, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 18, 8:53 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
953 AM CDT MON JUN 18 2007

.UPDATE...

NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE LAST HOUR
ACROSS SOUTHEAST LOUISIANA...AS A DEEP POOL OF TROPICAL MOISTURE
SURGES INTO THE REGION FROM THE GULF OF MEXICO. OVERNIGHT LOWS
WERE VERY WARM...WHICH HAS ALLOWED TEMPERATURES TO CLIMB TO THE
CONVECTIVE TEMPERATURE ALREADY ACROSS MOST OF THE CWA...ACCORDING
TO 12Z SOUNDING ANALYSIS. GIVEN THIS...AND A SPLIT FLOW IN THE
UPPER LEVELS CURRENTLY DEVELOPING ACROSS THE CENTRAL GULF
COAST...PLENTY OF DYNAMIC AND THERMODYNAMIC FORCING IS IN PLACE TO
SUPPORT CONTINUED CONVECTIVE DEVELOPMENT THROUGH THE MORNING
HOURS. HAVE INCREASED POPS FOR MOST OF THE CWA...EXCEPT SOUTHWEST
MISSISSIPPI TO LIKELY. HAVE ALSO BUMPED HIGH TEMPERATURES ALONG
THE MISSISSIPPI COAST A FEW DEGREES...AS TEMPERATURES HAVE ALREADY
WARMED INTO THE MIDDLE 80S.

OTHERWISE...THE FORECAST LOOKS TO BE ON TRACK.

&&

.PREV DISCUSSION... /ISSUED 424 AM CDT MON JUN 18 2007/

SHORT TERM...
DEEP TROPICAL MOISTURE MOVING TOWARD THE AREA THIS MORNING IS
ABOUT 20 MILES SOUTH OF SW PASS OR ABOUT 90 MILES SOUTH OF NEW
ORLEANS. THIS WILL PUT THE 2+ PW VALUES STREAMING INTO THE NEW
ORLEANS METRO AREA AROUND 11AM AND THE BTR METRO AREA AROUND 1PM. WE
SHOULD BEGIN TO SEE NUMEROUS SH/TS DEVELOPING BY THAT TIME. THEN
COMES THE PROBLEM.

THE UPPER LOW THAT IS EJECTING OUT OF TX THIS MORNING WILL FIND
ITSELF IN MISSOURI BY THIS AFTERNOON. WHILE AT THE SAME TIME A
BROAD UPPER TROPICAL MT HIGH WILL CONTINUE TO BUILD INTO THE GULF.
BETWEEN THESE TWO FEATURES A STRONG DIVERGENT FLOW HAS ALREADY SET
UP OVER THE AREA. THIS CAN BE SEEN IN WV IMAGERY FAIRLY WELL. LACK OF
MOISTURE AND BL LIFT IS WHY NOTHING IS OCCURRING WITH THIS
DIFFLUENT AREA. BUT THIS WILL CHANGE. AS HEATING BEGINS AND THE
DEEP MOISTURE STREAMS INTO THE AREA TS WILL DEVELOP. AS THE TS
HELP CONNECT THE SFC INSTABILITY TO THE EXCELLENT DIVERGENT
JET DYNAMICS...AN AREA OF ORGANIZED TS WILL DEVELOP AND BEGIN TO
MOVE NE. TIMING IS AROUND MID AFTERNOON FOR INIALIZATION OF THE
MCS FEATURE BUT PLACEMENT IS IN QUESTION. ATTM BELIEF IS THE AREA
WILL BEGIN TO FORM AROUND THE BTR AREA AND DEVELOP RAPIDLY AS IT
MOVES E THEN NE. A TORNADIC ENVIRONMENT IS NOT SEEN WITH THIS
SYSTEM BUT STRONG DAMAGING WINDS ARE AND EVENTHOUGH VILS WILL HAVE
TO BE VERY HIGH TO SEE HAIL...THERE MAY BE A CHANCE TO GET SOME WITH
THE STRONGEST STORMS. AGAIN PLACEMENT OF THIS SYSTEM IS THE
BIGGEST CHALLENGE WHICH COULD BE ANYWHERE FROM SOUTHERN MISS TO THE
GULF COAST.

WITH PW VALUES WELL IN THE 2 RANGE...VERY EFFICIENT RAINFALL
PRODUCING STORMS WILL EVOLVE TODAY. SO WE CANT LEAVE OUT THE
POSSIBILITY OF VERY HEAVY RAINFALL CAUSING SOME LIGHT FLOODING. ALL
STORMS WILL MOVE DUE NORTH AT ABOUT 15 KNOTS MOST OF THE DAY AND
NE BY EVENING. THIS MOTION SHOULD KEEP AREAS FROM RECEIVING A
TREMENDOUS AMOUNT OF WATER UNLESS SEVERAL STORMS DEVELOP AND MOVE
OVER THE SAME LOCATION. RAINFALL THAT OCCURS TODAY SHOULD BE
HANDLED WELL BY THE DRY LANDMASS BUT AS WE MOVE INTO TUE AND WED
MANY AREAS MAY BECOME SATURATED AND THEN ADDITIONAL RAINFALL
BECOMES A PROBLEM.

LONG TERM...
WELL THE GLOBAL SUITES CONTINUE THEIR STRANGE SOLUTIONS TOWARD THE
BAROCLINICITY OVER THE EASTERN CONUS. AGAIN SOME WANT TO EJECT AN
UPPER TROUGH LEAVING A FRONT STALLED OVER THE TENN RIVER VALLEY
WHILE OTHERS WANT TO BRING A FRONT THROUGH THE GULF SOUTH. AN
UPPER LOW SETTLING IN THE SE CONUS IS NOT OUT OF THE QUESTION. IF
THIS HAPPENS...THEN WE WILL SEE A SURGE OF DRY CONTINENTAL AIR
MOVE SOUTH PUSHING THE SH/TS OUT TO SEA WITH IT. BUT IT WOULD
LEAVE THE SE TO CONTINUE GETTING WET WHICH BY THE LOOKS OF THE
DROUGHT FOR THAT AREA IT WOULDNT BE A BAD THING. UNTIL THE MODEL
SOLUTIONS DEFINE WHAT THIS LOW WILL DO AFTER IT SETTLES IN THE
SE...WE CANT BUDGE THE MID OR EXTENDED FORECAST ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  87  71  86  71 /  70  50  70  40
BTR  87  74  86  74 /  70  40  70  40
MSY  87  75  87  75 /  70  50  70  40
GPT  88  74  86  72 /  70  50  70  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

32
Hazardous weather outlook, Jun 18, 10:00 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON JUN 18 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-191100-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT MON JUN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COMBINATION OF DEEP GULF MOISTURE MOVING INTO THE REGION...AND A
STRONG LOW PRESSURE SYSTEM PULLING THROUGH THE OZARKS WILL ALLOW FOR
THE CONTINUED DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TODAY.  UPPER
LEVEL FEATURES SUPPORT THE FORMATION OF A FEW STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING.  THE MAIN
THREAT FROM THESE THUNDERSTORMS WILL BE FREQUENT LIGHTNING STRIKES...
DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL.  IN FACT...DUE TO
THE DEEP TROPICAL MOISTURE EXPECTED OVER THE REGION...SOME AREAS
COULD RECEIVE BETWEEN 2 AND 3 INCHES OF RAINFALL IN AN HOUR FROM
THE STRONGEST THUNDERSTORMS.  PONDING OF WATER ON ROADS AND IN POOR
DRAINAGE AND LOW LYING AREAS CAN BE EXPECTED WITH THIS HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY. SEVERE WEATHER IS NOT
EXPECTED BUT ISOLATED STRONG STORMS WILL STILL BE POSSIBLE BOTH
TUESDAY AND WEDNESDAY. WEDNESDAY...STEERING WINDS ARE EXPECTED TO
WEAKEN RESULTING IN SLOWED STORM MOVEMENT. WITH TWO DAYS OF HEAVY
RAINFALL OVER ANY PARTICULAR AREA...GROUNDS WILL BECOME SATURATED
AND LOCALIZED FLOODING WILL BE POSSIBLE.

SOME DRY AIR SHOULD BEGIN TO FILTER INTO THE AREA THURSDAY
SHUTTING DOWN THE HIGH PROBABILITY OF THUNDERSTORMS. BUT ANOTHER
AREA OF DEEP MOISTURE LOOKS TO MOVE INTO THE AREA ONCE AGAIN BY
THE START OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. PLEASE NOTIFY THE
NATIONAL WEATHER SERVICE OF ANY HAZARDOUS WEATHER.

32

In the hours before

Local storm report, Jun 18, 8:25 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
925 AM CDT MON JUN 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     WATER SPOUT      6 SW GULFPORT           30.32N 89.14W
06/18/2007                   GMZ555             MS   OTHER FEDERAL

            REPORTED BY FAA TOWER AT GULFPORT AIRPORT

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wilkinson

When
June 18, 11:05 AM CST
Where
Wilkinson County, Woodville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
31.100, -91.300

Trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45942.